Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 72, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 1, 2007, 3:02 PM CDT for Clay County, Illinois. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2007, 3:02 PM CDT (20:02 UTC)
- Expired
- Jun 1, 2007, 3:21 PM CDT
- In force
- 19 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Clay County, IL
The radar
The Evansville,IN radar (KVWX), 80 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 532 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 717 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 012002 SVRILX ILC025-012045- /O.NEW.KILX.SV.W.0072.070601T2002Z-070601T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 302 PM CDT FRI JUN 1 2007 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CLAY COUNTY IN SOUTH CENTRAL ILLINOIS... * UNTIL 345 PM CDT. * AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 3 MILES SOUTHWEST OF SAILOR SPRINGS...OR ABOUT 6 MILES NORTHEAST OF FLORA...AND WAS MOVING NORTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... SAILOR SPRINGS... INGAHAM... IF YOU IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3871 8849 3867 8835 3883 8826 3887 8839 $$ AUTEN
1 follow-up statement
000 WWUS53 KILX 012021 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 321 PM CDT FRI JUN 1 2007 ILC025-012031- /O.CAN.KILX.SV.W.0072.000000T0000Z-070601T2045Z/ CLAY- 321 PM CDT FRI JUN 1 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CLAY COUNTY IS CANCELLED... AT 316 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELLED. LAT...LON 3871 8849 3867 8835 3883 8826 3887 8839 $$ AUTEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:53 PM CDT, 9 minutes earlier.
Area forecast discussion, Jun 1, 2:53 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 253 PM CDT FRI JUN 1 2007 .DISCUSSION... ISSUED 253 PM CDT FRI JUN 1 2007 PRIMARY CONCERN WITH THIS FORECAST PACKAGE WILL BE POPS OVER THE NEXT COUPLE OF DAYS...AS PIECES OF SHORT-WAVE ENERGY CONTINUE TO ROTATE THROUGH THE MIDWEST. 18Z SURFACE CHART SHOWS LOW PRESSURE CENTERED OVER SOUTH DAKOTA...WITH WEAK FRONTAL BOUNDARY EXTENDING SOUTHWARD TO THE TEXAS PANHANDLE. MEANWHILE...TROUGH AXIS STRETCHES FROM WESTERN IOWA INTO CENTRAL ILLINOIS. ALOFT...LARGE UPPER LOW CONTINUES TO SPIN OVER THE NORTHERN PLAINS...WHILE NUMEROUS WAVES PIVOT AROUND IT. SHORT TERM...TONIGHT THROUGH MONDAY BIG QUESTION IN THE IMMEDIATE SHORT-TERM IS HOW MUCH PRECIP WILL OCCUR ACROSS THE AREA TONIGHT. LINE OF STRONG TO SEVERE STORMS CURRENTLY ACROSS NORTHWEST ILLINOIS WILL LIFT WELL NORTH OF THE AREA BY SUNSET...AS VIGOROUS SHORT-WAVE PUSHES INTO THE SOUTHERN GREAT LAKES. IN THE WAKE OF THE WAVE...LITTLE OR NO UPPER SUPPORT WILL BE AVAILABLE FOR CONTINUED STORM DEVELOPMENT. IN ADDITION...WITH LOSS OF DAYTIME HEATING...MOST OF THE ISOLATED CONVECTION CURRENTLY OCCURRING ACROSS THE KILX CWA WILL ALSO DIMINISH. MODELS INDICATE THAT THE NEXT SHORT-WAVE ROTATING AROUND THE NORTHERN PLAINS UPPER LOW WILL APPROACH THE MISSISSIPPI RIVER BY 12Z SATURDAY...WITH NEXT ROUND OF SCT SHOWERS/STORMS POSSIBLY ARRIVING IN THE ILLINOIS RIVER TOWARD DAWN. HAVE TRIMMED POPS ACCORDINGLY...TO FEATURE HIGHEST POPS ALONG AND WEST OF I-55...WITH ONLY ISOLATED EVENING WORDING ACROSS THE E/SE CWA. BEST RAIN CHANCES CONTINUE TO BE FOCUSED ON SATURDAY...AS SHORT-WAVE TRACKS ACROSS THE AREA. 12Z 01 JUN MODELS IN EXCELLENT AGREEMENT...WITH SHOWERS/STORMS SPREADING ACROSS THE CWA DURING THE DAY. WITH PLENTY OF LOW-LEVEL MOISTURE IN PLACE AND GOOD UPPER SUPPORT APPROACHING...THINK COVERAGE OF PRECIP WILL BE MUCH HIGHER THAN TODAY...SO HAVE GONE WITH LIKELY POPS ACROSS ALL BUT THE FAR E/SE CWA. LEVEL OF INSTABILITY WILL BE IN QUESTION DUE TO DEBRIS FROM OVERNIGHT CONVECTION WEST OF THE MISSISSIPPI RIVER...HOWEVER IT APPEARS ATMOSPHERE WILL BECOME UNSTABLE ENOUGH TO SUPPORT STRONG TO SEVERE STORMS. LATEST DAY2 OUTLOOK FROM SPC PLACES MUCH OF THE CWA IN A SLIGHT RISK. MAY BE A SITUATION WHERE DECAYING CONVECTION ENTERS THE WESTERN CWA DURING THE EARLY MORNING...THEN NEW STORMS FIRE ALONG THE OUTFLOW ACROSS THE CENTRAL AND EASTERN CWA AS THE DAY GOES ON. BEST FOCUS FOR PRECIP SHIFTS EAST OF THE AREA SATURDAY NIGHT...SO HAVE DROPPED POPS BACK INTO THE LOW CHANCE CATEGORY. AFTER THAT...POPS WILL BE LARGELY DIURNAL IN NATURE SUNDAY AND MONDAY...AS UPPER LOW WEAKENS AND MEANDERS EASTWARD TOWARD THE GREAT LAKES. WILL CONTINUE WITH LOW POPS DURING THE DAYS...BUT WILL GO DRY AT NIGHT. LONG TERM...TUESDAY THROUGH FRIDAY UPPER LOW WILL FINALLY BECOME ABSORBED INTO THE MAIN UPPER FLOW EARLY NEXT WEEK...ALLOWING A ZONAL PATTERN TO SET UP ACROSS THE CONUS. THIS WILL RESULT IN NEAR NORMAL TEMPS AND DRY CONDITIONS ACROSS THE MIDWEST TUESDAY AND WEDNESDAY. MEDIUM RANGE MODELS CONTINUE TO DIG A TROUGH ACROSS THE WESTERN CONUS BY THE MIDDLE AND END OF NEXT WEEK...RESULTING IN RISING HEIGHTS AND TEMPS ACROSS CENTRAL ILLINOIS. MODELS IN SOME DISAGREEMENT WITH THE TIMING OF THE NEXT APPROACHING SYSTEM...BUT GIVEN AMPLIFYING PATTERN...THINK SLOWER WOULD BE THE WAY TO GO. WILL THEREFORE STICK CLOSEST TO THE ECMWF...WHICH KEEPS RAIN CHANCES TO THE WEST UNTIL THURSDAY NIGHT AND FRIDAY. BARNES && .AVIATION... ISSUED 1207 PM CDT FRI JUN 1 2007 SCATTERED THUNDERSTORMS HAVE ALREADY STARTED TO DEVELOP IN THE SOUTH AND SOUTHEAST PARTS OF OUR CWA. ALSO...A VORTICITY CENTER IS LOCATED IN SOUTHERN IOWA AND IS EXTENDING INTO PARTS OF NRN MO. THIS FEATURE WILL CONTINUE TO MOVE EAST/NORTH-EASTWARD THIS AFTERNOON AND INTO THIS EVENING. THEREFORE WILL HAVE SCATTERED THUNDERSTORMS IN ALL TAFS FOR THIS AFTERNOON AND INTO THIS EVENING. TIMING IS DIFFICULT WITH THE STORMS THAT WILL BE ASSOCIATED WITH THE FEATURE TO THE WEST...SO WILL JUST GO WITH VCTS FOR NOW AND A SMALL TEMPO GROUP FOR LATER THIS AFTERNOON. DEC AND CMI WILL HAVE TO HAVE A VCTS NOW WITH THE SCATTERED CONVECTION ALREADY TO THE SOUTH OF THOSE TWO SITES. THE FEATURE SHOULD PUSH EAST OF THE AREA THIS EVENING SO WILL DROP MENTION OF TS SHORTLY AFTER SUNSET. SCATTERED LOW CLOUDS AND PATCHY FOG COULD BE AN ISSUE AGAIN OVERNIGHT. AUTEN && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 1, 11:52 AM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE LINCOLN IL 1152 AM CDT FRI JUN 1 2007 ILZ027>031-036>038-040>043-047>053-021130- CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON- MCLEAN-MENARD-MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK- TAZEWELL-WOODFORD- 1152 AM CDT FRI JUN 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT CORRECTED TO MENTION DAMAGING WINDS AND HAIL A FEW UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE REGION LATER TODAY INTO TONIGHT. THESE DISTURBANCES...ALONG WITH DAYTIME HEATING AND THE HUMID AIRMASS OVERHEAD...WILL PRODUCE SCATTERED THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE THIS AFTERNOON AND INTO THIS EVENING. THE PRIMARY THREAT WILL BE DAMAGING WINDS AND HAIL. AN ISOLATED TORNADO IS ALSO POSSIBLE. HEAVY RAINFALL WITH LOCALIZED FLOODING IS ALSO POSSIBLE. THE THREAT AREA WILL BE MAINLY WEST OF I-55. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY UNSETTLED WEATHER WILL PERSIST INTO MONDAY...WITH ADDITIONAL THUNDERSTORM DEVELOPMENT LIKELY. THE THUNDERSTORMS SHOULD BE MOST NUMEROUS IN THE AFTERNOON AND EVENING HOURS...AIDED BY THE HEATING OF THE DAY. THE THREAT OF SEVERE STORMS APPEARS LOW...THOUGH LOCALLY HEAVY RAINFALL REMAINS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND INTO THIS EVENING. ILZ044>046-054>057-061>063-066>068-071>073-021130- CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY- VERMILION- 1152 AM CDT FRI JUN 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE REGION LATER TODAY INTO TONIGHT. THESE DISTURBANCES...ALONG WITH DAYTIME HEATING AND THE HUMID AIRMASS OVERHEAD...WILL PRODUCE SCATTERED THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. WHILE ORGANIZED SEVERE STORMS ARE NOT EXPECTED...GUSTY WINDS AND SMALL HAIL ARE POSSIBLE. THE PRIMARY THREAT WILL BE HEAVY RAINFALL AND THE POTENTIAL FOR LOCALIZED FLOODING. THE STRONGER STORMS ARE GENERALLY EXPECTED TO REMAIN ALONG AND WEST OF THE I-55 CORRIDOR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY UNSETTLED WEATHER WILL PERSIST INTO MONDAY...WITH ADDITIONAL THUNDERSTORM DEVELOPMENT LIKELY. THE THUNDERSTORMS SHOULD BE MOST NUMEROUS IN THE AFTERNOON AND EVENING HOURS...AIDED BY THE HEATING OF THE DAY. THE THREAT OF SEVERE STORMS APPEARS LOW...THOUGH LOCALLY HEAVY RAINFALL REMAINS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. AUTEN
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 3:29 AM CDT | Dense Fog Advisory | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 29 more | 6 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.